MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 6.0MM CARBIDE DRILL BIT STERILE; BIT, DRILL

OBERDORF SYNTHES PRODUKTIONS GMBH 6.0MM CARBIDE DRILL BIT STERILE; BIT, DRILL
Model Number 309.006S
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional procode: hwe.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that (b)(6) 2020, the patient underwent a revision surgery for the femur for an unknown reason.During the revision, when the surgeon opened the package of the drill bit, it was discovered intraoperatively, that white power had adhered to the carbide drill bit.The surgery was completed by using another carbide drill bit.It is unknown if there was surgical delay.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6: picture review: narrative (white residues on the drill bit) could be confirmed from provided picture.H3, h6: a product investigation was conducted.Visual inspection: the visual investigation of the complained carbide drill bit shows that there are some very small white residues visible on the surface which can be identified as from the blister package.Dimensional inspection: the investigation has shown that the cause of complained malfunction is a post-manufacturing caused use related damage at the device, therefore no dimensional inspection is needed.Document/specification review: the investigation has shown that the cause of complained malfunction is a post-manufacturing caused use related damage at the device, therefore no document/specification review is needed.Summary: the visual inspection of the returned part has shown that there are some white residues visible on the surface of the packaging which can be identified as from the blister package.This lot of 100 pieces was manufactured in december 2009 according to the specification.The device history record was researched, no abnormal findings were identified.There were no issues during the manufacturing of the product that would contribute to this complaint condition.These residues are a result of rubbing of the part at the blister during transport.This is caused by many transports as result of the loan business.The carbide drill bit was slightly moving, and shaving off the inside surface of the package, in its more than 10 years of live span.This material is bio compatible and no risk about this.It can also be stated that these particles are sterile as well.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.H3, h4, h6: a device history record (dhr) review was conducted: part: 309.006s, lot: 2545048, manufacturing site: bettlach, release to warehouse date: 01 dec 2009, expiry date: 01 nov 2019.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
6.0MM CARBIDE DRILL BIT STERILE
Common Device Name
BIT, DRILL
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10250073
Report Number8030965-2020-04730
Device Sequence Number10935070
Product Code HTW
UDI-Device Identifier10886982185532
UDI-Public(01)10886982185532
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2019
Device Model Number309.006S
Device Catalogue Number309.006S
Device Lot Number2545048
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2020
Initial Date Received by Manufacturer 06/25/2020
Supplement Date Received by Manufacturer07/30/2020
08/21/2020
Initial Report FDA Received Date07/09/2020
Supplement Report FDA Received Date08/18/2020
08/28/2020
Patient Sequence Number1